Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 7:31 PM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 2, 2018, 8:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 164 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:32 PM CDT | TSTM WND DMG | 1 S Eminence, MO | TREES DOWN. |
| Jun 2, 7:32 PM CDT | TSTM WND DMG | 1 Wnw West Eminence, MO | TREES DOWN. |
| Jun 2, 7:38 PM CDT | TSTM WND DMG | 2 Se West Eminence, MO | TREES DOWN. DAMAGE TO HOME. |
| Jun 2, 8:17 PM CDT | TSTM WND DMG | 5 Se Thomasville, MO | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
336
WUUS53 KSGF 030031
SVRSGF
MOC091-149-203-030130-
/O.NEW.KSGF.SV.W.0166.180603T0031Z-180603T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
731 PM CDT SAT JUN 2 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Shannon County in south central Missouri...
Northeastern Howell County in south central Missouri...
Northwestern Oregon County in south central Missouri...
* Until 830 PM CDT
* At 730 PM CDT, severe thunderstorms were located along a line
extending from near Eminence to 7 miles southwest of Birch Tree to
near Willow Springs, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain View... Willow Springs...
Winona... Birch Tree...
Eminence... Brandsville...
Montier... Thomasville...
Peace Valley... Teresita...
Rover... Alley Spring...
White Church... Round Spring...
West Eminence... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3705 9202 3705 9166 3729 9142 3708 9122
3689 9122 3669 9144 3663 9168
TIME...MOT...LOC 0030Z 334DEG 14KT 3720 9135 3692 9159 3693 9195
HAIL...1.00IN
WIND...60MPH
$$
Burchfield3 follow-up statements
848
WWUS53 KSGF 030054
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
754 PM CDT SAT JUN 2 2018
MOC091-149-203-030130-
/O.CON.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Shannon MO-Howell MO-Oregon MO-
754 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN SHANNON...NORTHEASTERN HOWELL AND NORTHWESTERN
OREGON COUNTIES...
At 754 PM CDT, severe thunderstorms were located along a line
extending from near Eminence to 11 miles northwest of Alton to 7
miles north of West Plains, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winona... Birch Tree...
Eminence... Brandsville...
Montier... Thomasville...
Peace Valley... Rover...
White Church... Teresita...
West Eminence... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3694 9193 3699 9162 3718 9132 3708 9122
3689 9122 3669 9144 3663 9168
TIME...MOT...LOC 0054Z 327DEG 18KT 3710 9128 3682 9152 3683 9188
HAIL...1.00IN
WIND...60MPH
$$
Burchfield820
WWUS53 KSGF 030114
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
814 PM CDT SAT JUN 2 2018
MOC091-149-203-030130-
/O.CON.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Shannon MO-Howell MO-Oregon MO-
814 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTH CENTRAL SHANNON...EAST CENTRAL HOWELL AND NORTHWESTERN
OREGON COUNTIES...
At 813 PM CDT, severe thunderstorms were located along a line
extending from near Winona to 6 miles northwest of Alton to near West
Plains, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brandsville... Thomasville...
Rover... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3681 9176 3692 9158 3697 9135 3698 9123
3689 9122 3669 9144 3663 9168
TIME...MOT...LOC 0113Z 334DEG 14KT 3704 9124 3676 9148 3677 9184
HAIL...1.00IN
WIND...60MPH
$$
Raberding252
WWUS53 KSGF 030122
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
822 PM CDT SAT JUN 2 2018
MOC091-203-030131-
/O.CAN.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Shannon MO-Howell MO-
822 PM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHANNON AND EAST
CENTRAL HOWELL COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3663 9168 3679 9168 3679 9166 3681 9166
3689 9158 3688 9123 3669 9144
TIME...MOT...LOC 0121Z 333DEG 14KT 3688 9123 3674 9147 3659 9175
$$
MOC149-030130-
/O.CON.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Oregon MO-
822 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN OREGON COUNTY...
At 821 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Fremont to near Alton to 10 miles
southeast of West Plains, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thomasville... Rover...
Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3663 9168 3679 9168 3679 9166 3681 9166
3689 9158 3688 9123 3669 9144
TIME...MOT...LOC 0121Z 333DEG 14KT 3688 9123 3674 9147 3659 9175
HAIL...1.00IN
WIND...60MPH
$$
RaberdingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 2, 6:13 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 613 PM CDT Sat Jun 2 2018 .SHORT TERM...(This afternoon through Sunday) Issued at 240 PM CDT Sat Jun 2 2018 A cold front will push south across southern Missouri through this evening as an upper level trough moves across the region. Thunderstorms are expected to develop across south central and portions of far southern Missouri through early this evening as the front drops southeastward. With mean layer CAPE around 3000 J/KG, moderate deep layer shear and steep mid level lapse rates some storms could strong to severe storms. An inhibiting factor to storm development and coverage will be relatively warm mid level temperatures and capping inversion. In general the greatest risk for severe storms will be southeast of a Rolla to Houston line. Continue to closely monitor weather conditions and the latest information. A much more pleasant airmass will follow the frontal passage for Sunday. Cooler temperatures and less humid conditions can be expected along with a northerly breeze. Highs Sunday will generally be in the lower 80s. .LONG TERM...(Sunday Night through Saturday) Issued at 240 PM CDT Sat Jun 2 2018 The mean upper level ridge position will remain to our west into at least the middle of next week leaving our region under a northwesterly flow aloft. Dry weather is expected through at least Tuesday but will have to monitor the development of convective complexes over the Plains. It appears there is some potential for convective complexes to impact area at times during the last half of next week. Otherwise seasonably warm and humid weather conditions can be expected next week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 611 PM CDT Sat Jun 2 2018 Pilots can expect prevailing VFR conditions tonight through Sunday. Gusty northwest winds this evening behind a passing cold front will gradually subside but will resume on Sunday. Thunderstorms will impact areas east of the terminal sites this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1249 PM CDT Sat Jun 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1249 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Thunderstorms will develop across south central and portions of far southern Missouri this afternoon. The greatest coverage of storms and highest risk for severe weather afternoon will be southeast of a Branson to Rolla line. The most intense storms storms will capable of producing large hail up to the size of ping pong balls and damaging winds up to 70 mph. The risk for an isolated tornado very low. In addition, locally heavy rainfall and frequent lightning will accompany any storm. There is a limited risk for localized flooding in south central Missouri. Heat index values will warm into the upper 90s to around 100 degrees across far southern Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible across the area towards the end of next week as a system tracks through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 2, 6:05 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Springfield MO 605 PM CDT SAT JUN 2 2018 MOZ096-030000- Douglas MO- 605 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 700 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near Ava, moving southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ava... Rome... Vanzant... Squires... Brushyknob... Goodhope... Drury... Gentryville... A severe thunderstorm watch remains in effect until 1000 PM CDT for south central and southwestern Missouri. LAT...LON 3681 9291 3707 9280 3706 9220 3680 9222 TIME...MOT...LOC 2305Z 293DEG 22KT 3702 9269 Burchfield
Special weather statement, Jun 2, 6:12 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT SAT JUN 2 2018
MOZ104-030000-
Taney MO-
612 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forsyth, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Protem...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.
LAT...LON 3653 9317 3669 9308 3653 9277 3650 9277
3650 9310
TIME...MOT...LOC 2312Z 311DEG 16KT 3659 9305
BurchfieldSpecial weather statement, Jun 2, 6:37 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Springfield MO 637 PM CDT SAT JUN 2 2018 MOZ105-030045- Ozark MO- 637 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 745 PM CDT... At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Ava, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Gainesville... Theodosia... Wasola... Sundown... Brixey... Noble... Willhoit... Hardenville... Thornfield... Sycamore... Rockbridge... Long Run... Isabella... Zanoni... A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3657 9277 3681 9276 3679 9222 3656 9234 TIME...MOT...LOC 2337Z 290DEG 16KT 3679 9263 Burchfield
Special weather statement, Jun 2, 6:49 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Springfield MO 649 PM CDT SAT JUN 2 2018 MOZ082-030045- Texas MO- 649 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS COUNTY UNTIL 745 PM CDT... At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Cabool, or 9 miles south of Houston, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cabool... Houston... Summersville... Raymondville... Arroll... Elk Creek... Eunice... Yukon... Hartshorn... Clear Springs... Solo... Pine Crest... Simmons... A severe thunderstorm watch remains in effect until 1000 PM CDT for south central Missouri. LAT...LON 3706 9223 3743 9194 3731 9165 3705 9166 TIME...MOT...LOC 2349Z 290DEG 16KT 3720 9201 Burchfield
Local storm report, Jun 2, 7:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 ENE LICKING 37.51N 91.82W
06/02/2018 E2.50 INCH TEXAS MO PUBLIC
SOCIAL MEDIA POST. TIME ESTIMATED BY RADAR.
REPORT WAS JUST EAST OF LICKING ALONG
HIGHWAY 32.
&&
DSASpecial weather statement, Jun 2, 7:19 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Springfield MO 719 PM CDT SAT JUN 2 2018 MOZ105-030100- Ozark MO- 719 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL 800 PM CDT... At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near Price Place, or 10 miles north of Bull Shoals, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Pontiac... Sundown... A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3657 9267 3656 9234 3650 9230 3650 9269 TIME...MOT...LOC 0019Z 338DEG 19KT 3653 9258 Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:19 PM CDT | Special Weather Statement | SGF | Ozark | 41 min |
| Jun 2, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 50 min |
| Jun 2, 8:59 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 14 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.